STRYKER-ENDOSCOPY LAKELAND 5300; ELECTROSURGICAL, CUTTING & COAGULATION ACCESSORIES, LAPAROSCOPIC & ENDOSCOPIC, R
Back to Search Results |
| Model Number |
LF1837 |
| Medical Device Problem Codes |
Output Problem (3005); Failure to Seal (4070)
| Health Effect - Clinical Codes |
Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
07/22/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Additional information will be provided once the investigation has been completed.
Event or Problem Description
It was reported that a surgeon performing diagnostic laparoscopy, extensive evacuation of hemoperitoneum, right salpingooophorectomy w/removal of rupture ectopic ovarian pregnancy, and lysis of adhesions urgent/emergent add on procedure.Hooked up ligasure and everything looked fine.When the surgeon went to seal tissue, an error would come up on unit saying, "incomplete seal cycle".As reported, this happened multiple times.Multiple attempts were made to obtain additional information.No information was provided regarding patient injury, medical intervention, or extended procedure time reported.These are commonly used devices that are readily available.
Event or Problem Description
It was reported that a surgeon performing diagnostic laparoscopy, extensive evacuation of hemoperitoneum, right salpinooopherectomy w/removal of rupture ectopic ovarian pregnancy, and lysis of adhesions urgent/emergent add on procedure.Hooked up ligasure and everything looked fine.When the surgeon went to seal tissue, an error would come up on unit saying, "incomplete seal cycle".As reported, this this happened multiple times.There was no patient injury or medical intervention reported and the complainant is not aware of any extended procedure time.These are commonly used devices that are readily available.
Additional Manufacturer Narrative
Investigation of the returned complaint device confirmed this complaint device is no longer in scope of the lig sealing reporting cycle as no damage to any spacer pads were identified during the investigation, thus no longer reportable.The device was returned to stryker sustainability solutions for evaluation.Upon inspection of the received complaint device the handle, blade trigger, button, shaft, and jaws appeared to be intact.The device plug is stryker branded, the plug, barcode, and prongs were inspected for damage, corrosion, and deformation and found none.The spacer pads were inspected for damage and all appeared to be in good shape.The jaw functionality was tested and confirmed to be acceptable as the jaw lever was able to actuate the jaws multiple times.The jaw lever was returned to the start position and the jaws open when released.The thumb activation button showed evidence of functionality as there was a tactile click indicating functionality, and the thumb activation button disengaged when released.While the jaws were in the locked position, they were inspected and found to be properly aligned.The blade trigger was tested and would not move due to bioburden being stuck in the blade track.The bladed trigger was carefully pressed until the bioburden was loosened up until it maintained proper movement.A manual continuity test was performed and confirmed to not be acceptable as the multimeter did not pick up energy flow from the plug pin 1 to the top jaw of the device.After the device failed to activate, it was carefully taken apart and inspected.All the internal components and wires were intact.Taking a closer look at the solder sleeve exposed wire was notice at the beginning of the sleeve.The multimeter was connected to the exposed wire and the top jaw to verify that made contact.The wire came out of the solder sleeve.The wire was reinserted into the sleeve and rechecked on the multi meter.The pin and the jaw were connected and made contact.The device inspection indicated that the complaint was confirmed for the reported failure mode.A review of the dhr for the reported lot/serial number supports that the device met all inspection and test criteria prior to release from stryker.The reported event could be attributed to improper installation of wire placement and soldering assembly during manufacturing, resulting in no activation/electrical error during clinical use.The instructions for use (ifu) state: - do not place the vessel and/or tissue in the jaw hinge.Place the vessel and/or tissue in the center of the jaws.- do not use this instrument on vessels larger than 7 mm in diameter.- if the instrument shaft is visibly bent, discard and replace the instrument.A bent shaft may prevent the instrument from sealing or cutting properly.- eliminate tension on the tissue when sealing and cutting to ensure proper function.- use caution when grasping, manipulating, sealing, and dividing large tissue bundles.- do not attempt to seal or cut over clips or staples as incomplete seals will be formed.Contact between an active electrode and any metal objects may result in alternate site burns or incomplete seals.- do not activate the ligasure system until the lever has been latched.Activating the system before latching may result in improper sealing and may increase thermal spread to tissue outside of the surgical site.- prior to cutting the seal, inspect the vessel or tissue to ensure proper sealing.- keep the instrument jaws clean.Build-up of eschar may reduce the seal and/or cutting effectiveness.Wipe jaw surfaces and edges with a wet gauze pad as needed.- if the generator provides multiple power settings, use the lowest power needed to achieve the intended effect.- do not overfill the jaws of the instrument with tissue, as this may reduce device performance.- use caution during surgical procedures in which patients exhibit certain types of vascular pathology (atherosclerosis, aneurysmal vessels, etc.).For best results, apply the seal to unaffected vasculature.- energy-based devices, such as es pencils or ultrasonic scalpels that are associated with thermal spread, should not be used to transect seals.The reported event will continue to be monitored through post-market surveillance.